Hail, Jack
- When
- May 13, 11:10 PM CST
- Where
- Jack County, 2.51 mi SSE of Jacksboro Muni Arpt
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.196, -98.134
Golfball size hail fell southeast of Jacksboro.
A cold front was nearly stationary across the region and as an upper level disturbance approached from the west, numerous thunderstorms developed across the region. The main concern was heavy rainfall that lead to flash flooding, but there were a few reports of hail across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A cold front was nearly stationary across the region and as an upper level disturbance approached from the west, numerous thunderstorms developed across the region. The main concern was heavy rainfall that lead to flash flooding, but there were a few reports of hail across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 13, 11:04 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1204 AM CDT FRI MAY 14 2010 .AVIATION... /6Z TAFS/ SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE LAST HOUR MAINLY WEST OF THE AREA AIRPORTS FROM NEAR STEPHENVILLE TO MINERAL WELLS. MVFR CIGS BKN/OVC025 HAVE OVERSPREAD MUCH OF THE AREA AND THESE WILL LIKELY HANG IN ACROSS THE REGION OVERNIGHT. LIFT FROM AN APPROACHING S/W TROF WILL CONTINUE THROUGH OVERNIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE FOR MUCH OF THE OVERNIGHT HOURS. TIMING AND COVERAGE WILL BE TRICKY BUT THESE STORMS WILL HAVE SOME INSTABILITY TO WORK WITH AND COULD BE STRONG AT TIMES. FOR NOW...WILL PREVAIL MVFR CONDS WITH VCSH AT THE MAJOR AIRPORTS. WITH THE UPTICK IN CONVECTIVE ACTIVITY OVER THE LAST HOUR...WILL TEMPO -TSRA IN THE METROPLEX THRU 10Z. WITH FRONT LINGERING AROUND...AND PERIODIC ENHANCEMENT TO LIFTING THROUGH FRIDAY...EXPECT SCATTERED THUNDERSTORMS ON AND OFF THROUGH THE DAY FRIDAY. WILL KEEP VCTS AND CB IN WITH BEST TIMING LIKELY TO BE HANDLED WITH SHORT TERM AMENDMENTS. 91/DUNN && .UPDATE... NO SIGNIFICANT CHANGES TO THE EVENING AND OVERNIGHT FORECAST. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE NIGHT...ESPECIALLY WEST OF THE I-35 CORRIDOR. HAVE LOWERED OVERNIGHT LOW TEMPS OVER THE NORTHWEST COUNTIES A DEGREE OR TWO...BUT DO NOT EXPECT TEMPS TO DROP MUCH FURTHER THAN CURRENT READINGS. SOME LOCATIONS WILL EVEN SEE TEMPS RISE A COUPLE OF DEGREES OVERNIGHT. OTHERWISE...A FEW ADJUSTMENTS TO HOURLY TEMP AND DEWPOINT. SEVERE WEATHER POTENTIAL LOOKS VERY SLIM AT THE CURRENT TIME. WILL REMOVE MENTION OF SEVERE THUNDERSTORMS FROM THE HWO AND UPDATE THE HAZARD PLANNER. && .PREV DISCUSSION... /ISSUED 352 PM CDT THU MAY 13 2010/ FRONTAL BOUNDARY HAS MADE SLOW PROGRESS SOUTHEASTWARD TODAY...BUT HAS LIKELY INTRUDED AS FAR AS IT WILL. MEAGER MID-AFTERNOON CONVECTION ALONG THE BOUNDARY HAS SOME LIGHTNING...BUT BEST INSTABILITY IS WELL SEPARATED FROM THE FRONT. DEEPER INTO THE WARM SECTOR...SOME SITES ARE NEARLY 90/70...YIELDING MLCAPES NEAR 2000 J/KG. STILL ADEQUATE INSTABILITY NEAR THE FRONT WHERE ATMOSPHERE IS LARGELY UNCAPPED. SEVERE THREAT WILL CONTINUE...THOUGH ATMOSPHERE WILL DECOUPLE MORE EFFECTIVELY TONIGHT THAN DURING PREVIOUS NIGHTS. ALTHOUGH BUOYANCY IS SIGNIFICANT...SHEAR REMAINS THE LIMITING FACTOR FOR REALIZING THE AVAILABLE INSTABILITY. UNSETTLED PATTERN WILL PERSIST THROUGHOUT THE UPCOMING WEEKEND. NO WELL DEFINED IMPULSES...THUS PERFECT PROG OUTPUT SHOWS LITTLE AGREEMENT AMONG MODELS IN TIMING AND PLACEMENT OF PRECIP. REGIME WILL GRADUALLY TRANSITION FROM SEVERE POTENTIAL TO MORE OF A FLOODING CONCERN. UNABLE TO PINPOINT LOCATION...BUT PWATS WILL EXCEED 1.5 INCHES IN SOME AREAS WITH PROLONGED RAIN CHANCES. LIKELY BETTER ORGANIZED CONVECTION ON SUNDAY WITH FRONT IMPINGING ON CWA. STILL APPEARS THAT THERE WILL BE A BREAK IN THE ACTIVE WEATHER MONDAY WITH SHORTWAVE RIDGING DOMINATING...BUT WILL KEEP LOW POPS IN ON TUESDAY AREAWIDE. OUTSIDE OF RAIN AREAS...SEASONAL TEMPS WILL PREVAIL THROUGHOUT MUCH OF THE FORECAST PERIOD. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 83 68 84 67 / 50 60 40 40 40 WACO, TX 69 86 69 84 68 / 60 50 30 30 30 PARIS, TX 65 82 67 81 65 / 50 60 50 40 30 DENTON, TX 63 81 67 83 66 / 60 60 40 40 40 MCKINNEY, TX 66 83 67 82 65 / 50 60 50 40 30 DALLAS, TX 69 83 69 84 67 / 50 60 40 40 30 TERRELL, TX 68 83 67 84 66 / 50 60 40 40 30 CORSICANA, TX 69 86 67 84 67 / 40 50 40 30 30 TEMPLE, TX 69 87 68 83 68 / 60 40 30 30 30 MINERAL WELLS, TX 64 80 66 82 65 / 50 60 40 40 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 931 PM CDT THU MAY 13 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 931 PM CDT THU MAY 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TONIGHT. A FEW STORMS COULD BE STRONG WITH HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. EPISODES OF HEAVY RAINFALL WILL INCREASE THE POTENTIAL FOR LOCALIZED FLASH FLOODING PROBLEMS OVER THE WEEKEND. THERE IS A CHANCE OF MORE THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. DUNN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT THU MAY 13 2010
TXZ116-117-140430-
PALO PINTO TX-PARKER TX-
1107 PM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PALO PINTO COUNTY
WESTERN PARKER COUNTY
AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MINERAL WELLS...MOVING NORTH AT
35 MPH.
NICKEL-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3300 9819 3300 9782 3256 9788 3255 9806
3254 9822
TIME...MOT...LOC 0407Z 187DEG 32KT 3273 9802
DUNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT THU MAY 13 2010
TXZ101-102-140500-
JACK TX-WISE TX-
1132 PM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN JACK COUNTY
WESTERN WISE COUNTY
AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF MINERAL WELLS...MOVING NORTH AT
30 MPH.
NICKEL-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3333 9777 3300 9776 3300 9827 3301 9834
3333 9827
TIME...MOT...LOC 0432Z 179DEG 28KT 3293 9812
DUNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1138 PM CDT THU MAY 13 2010
TXZ130-140515-
ERATH TX-
1138 PM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ERATH COUNTY
AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF DUBLIN...MOVING NORTH AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN AND STEPHENVILLE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3232 9836 3230 9811 3198 9819 3201 9837
3204 9840
TIME...MOT...LOC 0438Z 188DEG 21KT 3209 9828
SCHULTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1159 PM CDT THU MAY 13 2010 TXZ101-140530- JACK TX- 1159 PM CDT THU MAY 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN JACK COUNTY AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTH OF JACKSBORO...MOVING NORTH AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE JACKSBORO. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3331 9792 3300 9792 3301 9822 3331 9820 TIME...MOT...LOC 0500Z 192DEG 23KT 3311 9810 SCHULTZ
The Dallas/Ft Worth radar (KFWS), 104 km away, was scanning. The volume nearest the first event began at 05:09 UTC.
11 flash flood, 5 hail, 3 thunderstorm wind, 2 flood. Local standard time, as filed.
Golfball size hail fell southeast of Jacksboro.
Water rose over several residential streets and threatened homes in the city of Olney.
Several roads across the city of Olney had to be closed due to high water including Highway 79 and Highway 114. There was one report of a car stalled due to high water. Evacuations were also conducted along Bluebonnet Dr. and a few apartments experienced minor flooding.
A few roads were briefly closed in the city of Bowie due to high water. One car was stranded at the Mill Street underpass.
Significant flash flooding occurred throughout the county and several roads had to be closed. Parts of Highway 59 had over 8 inches of water covering the roadway.
Shingles were blown off of a roof at the intersection of Old Decatur Rd and Longhorn Dr. Tree limbs were also blown into power lines and caused power outages. A police officer directing traffic because of the power outage was struck by a vehicle and was taken to the hospital.
Several roads around the city of Mineral Wells were closed due to high water.
Weatherford St. in the town of Chico was closed due to high water.
Water flowed over Farm-to-Market Road 718 due to heavy rain.
Windows were broken out of a house about 3 miles northwest of Plano due to high winds.
High water was reported over Highway 79 between the cities of Leonard and Bailey.
Pea to penny size hail fell at the intersection of Interstate 45 and Highway 287 near Corsicana.
Penny size hail fell at the intersection of Interstate 45 and Highway 31 near Corsicana.
Several streets experienced minor flooding in the city of Bonham.
Small to medium size tree limbs were blown down on the northside of Corsicana due to high winds.
Several streets in the city of Corsicana were impassable due to high water.
Nickel size hail fell south of the town of Terrell.
Penny size hail fell in the town of Powderly.
High water was reported over the roadway at the intersection of Highway 34 and FM 3900 in Ladonia. Highway 34 was also impassable in a few areas between the cities of Ladonia and Wolfe City. High water was also reported on city streets in the town of Leonard.
Streets were flooded and impassable due to high water along Highway 84 in the city of Mexia.
Water was over roadways at several intersections in southern Montague County. This was all due to Old Bowie Lake running over the spill way and Briar and Brushy Creeks running over their banks as heavy rain fell over the region. Some of the intersections included West RC Road and Highway 81, Farm-to-Market Road 1125 and Turkey Creek Road, and Jordan Lane and Farm-to-Market Road 3043.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231591, 232351, 232359, 231623, 231636, 231604, 232378, 232385, 232387, 231605, 232440, 231592, 231593, 232648, 231606, 232656, 231594, 231595, 232655, 232658, 232662.